Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS State College, PA

May 25, 2007Mifflin County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 25, 2007, 6:01 PM EDT for Mifflin County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 6:01 PM EDT (22:01 UTC)
Expired
May 25, 2007, 6:30 PM EDT
In force
29 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Mifflin County, PA

The radar

The State College radar (KCCX), 52 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 252202
SVRCTP
PAC087-252230-
/O.NEW.KCTP.SV.W.0024.070525T2201Z-070525T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
601 PM EDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 630 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
LEWISTOWN. THIS STORM WAS MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL MIFFLIN COUNTY...

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE 
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4063 7755 4060 7763 4055 7758 4060 7750

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 25, 2:30 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT FRI MAY 25 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL SAG THROUGH PENNSYLVANIA THROUGH
MONDAY PROVIDING THE FOCAL POINT FOR SCATTERED SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE WILL RETURN BY THE MIDDLE OF NEXT
WEEK WITH GENERALLY DRY CONDITIONS AND SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED PRETTY MUCH IN
LINE WITH THE 32 KM WRF. BEGINNING OVER THE NORTHERN MOUNTAINS AND
EXPANDING SOUTH AND EAST. EXPECT AT LEAST A 30 PERCENT COVERAGE OF
THESE SHOWERS TO CONTINUE INTO THE EARLY EVENING. VERTICAL
DEVELOPMENT HAS BEEN ABOUT 30K FEET WITH SOME MODERATE TO HEAVY
RAIN. MINIMAL WINDS BOTH AT THE SURFACE AND ALOFT ARE LIMITING THE
SEVERE POTENTIAL. MOVEMENT IS A STEADY 20-25 MPH TO THE EAST SO
FLOODING POTENTIAL APPEARS LIMITED AS WELL. MAY HAVE TO ISSUE AN
SPS OR TWO THIS AFTERNOON TO ACCOUNT FOR ANY SMALL HAIL OR OUTFLOW
WIND GUSTS.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
STILL A CHANCE OF SHOWERS/STORMS OVERNIGHT AS WEAK BOUNDARY GOES
STATIONARY NEARBY. WITH FLAT WESTERLY FLOW ALOFT WE WILL BE
VULNERABLE TO LEFT OVER MID WEST CONVECTION ALONG WITH ANY OUTFLOW
BOUNDARIES FROM TODAYS CONVECTION PROVIDING THE FOCUS FOR
DEVELOPMENT ON SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
UPPER RIDGE WILL HAVE BEEN CUT DOWN ENOUGH TO THE SOUTH BY SATURDAY
NIGHT TO PLACE THE FASTER...WESTERLY FLOW AND THE ACTIVE WEATHER
TRACK PRETTY MUCH RIGHT OVER US FOR THE REST OF THE WEEKEND. THE
BOUNDARY BETWEEN WARM...SUMMERY AIR TO THE SOUTH AND COOLER AIR TO
THE NORTH WILL WAGGLE AROUND CLOSE TO THE REGION THROUGH THE NEXT
5-7 DAYS...BUT MAY SINK SLIGHTLY TO THE SOUTH FOR TUESDAY. OTHER
THAN THAT ONE GLIMMER OF HOPE FOR A DRY FORECAST DAY /WHICH STILL
HAS A 15-20 POP IN IT/...ALMOST EVERY 12-HR PERIOD WILL HOLD A
CHC OF PRECIP SOMEWHERE IN THE CWA.

MOST SIGNIFICANT TIME FRAME MAY BE SUNDAY...AS WE ARE ALREADY
OUTLOOKED BY SPC FOR SLIGHT RISK OF SVR ON DAY 3. THE FRONT WILL BE
OVERHEAD OR ON OUR NORTHERN DOORSTEP THEN...AND SVR PARAMETERS
WILL BE ON THE INCREASE WITH MODEST CAPES AND BETTER SHEAR VALUES.

THE HOLIDAY OF MONDAY ALSO LOOKS ACTIVE...AT LEAST ACROSS OUR
SOUTHERN HALF/THIRD WITH PLENTY OF MOISTURE AVAILABLE AND A
SHORTWAVE MOVING PAST IN THE FASTER FLOW ALOFT...WHICH WILL ALSO
SERVE TO HELP PUSH THAT FRONT A LITTLE FURTHER SOUTH...PERHAPS
INTO THE VIRGINIAS. WILL INTRODUCE CHC POPS FOR MONDAY AND MAKE
THEM HIGHEST IN THE SOUTH...CLOSER TO THE BEST MOISTURE.

WILL KEEP POPS LESS THAN 20 FOR MON NIGHT AND TUES...BUT THE
BOUNDARY TRIES TO WAGGLE NORTH AGAIN ON THE WESTERN SIDE OF THE SFC
ANTICYCLONE DURING THE MID WEEK. A FRONT IS PROGGED TO MOVE TOWARD
US BY NEXT FRIDAY...WHICH COULD BRING MORE ACTIVE WEATHER NEXT
THURSDAY MAY 31ST...AND FRI JUNE 1ST.  WE/VE SEEN THOSE DAYS BE
ACTIVE /UNDERSTATEMENT/ BEFORE.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE AREA
THIS AFTERNOON. EXPECT THE PULSE TYPE CONVECTION TO CONTINUE
THROUGH THE AFTERNOON AND MOVE WEST TO EAST AROUND 20 MPH. WITH
ONLY ABOUT A 30 PERCENT COVERAGE AT THIS TIME SO LED OFF THE TAF
CYCLE WITH VCSH. AS THE SHOWERS DEVELOP IN THE AFTERNOON
HEATING...PLACED TEMPO -SHRA IN ALL SITES EXCEPT KMDT WHERE THE
PRECIPITATION WILL TAKE LONGER TO ARRIVE. ENDED PRECIP BY 03Z IN
ALL LOCATIONS AND ADDED MVFR VISIBILITIES FOR THE 08Z TOP 12Z TIME
FRAME AS PLENTY OF LOW LEVEL MOISTURE WILL CONTINUE.

IN THE OUTLOOK...EXPECT MAINLY VFR CONDITIONS WITH SCATTERED SHOWERS
AND THUNDERSTORMS /BRIEFLY REDUCING CIGS/VSBYS TO MVFR/ TO REMAIN IN
THE FORECAST THROUGH THE HOLIDAY WEEKEND...INCLUDING MONDAY...AS THE
FRONT STALLS ACROSS THE OHIO VALLEY SAT BEFORE RETREATING NORTHWARD.
A SECOND COLD FRONT WILL PUSH INTO THE REGION FOR SUNDAY AND
MONDAY.  AFTER THAT...HIGH PRESSURE RETURNS WITH VFR CONDITIONS
STARTING MONDAY NIGHT INTO THE MIDWEEK.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...TYBURSKI
SHORT TERM...TYBURSKI
LONG TERM...DANGELO
AVIATION...TYBURSKI
Hazardous weather outlook, May 25, 3:53 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 AM EDT FRI MAY 25 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-260800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
353 AM EDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 25, 3:17 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT FRI MAY 25 2007

PAZ052-251945-
NORTHUMBERLAND-
317 PM EDT FRI MAY 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NORTHUMBERLAND
COUNTY...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF SELINSGROVE...MOVING EAST AT 15
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR REBUCK AROUND 335 PM...URBAN AROUND 340
PM AND TREVORTON AROUND 345 PM.

FORECASTER: DANGELO
Special weather statement, May 25, 3:36 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT FRI MAY 25 2007

PAZ036-252015-
FRANKLIN-
336 PM EDT FRI MAY 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY...

AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CHAMBERSBURG...MOVING EAST AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR MARION AROUND 345 PM...SCOTLAND AROUND
350 PM...FAYETTEVILLE AROUND 400 PM AND MONT ALTO AROUND 405 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 9 AND 19. THIS WILL ALSO IMPACT FOLLOWING
MAJOR ROADS...ROUTE 11...ROUTE 30.

HEAVY RAIN WILL FALL FROM THIS STORM CAUSING WATER TO POND ON ROADS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS
STORM.

FORECASTER: DEVOIR
Special weather statement, May 25, 3:46 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT FRI MAY 25 2007

PAZ037-252045-
TIOGA-
346 PM EDT FRI MAY 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN TIOGA COUNTY...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WELLSBORO...MOVING EAST AT
20 MPH.

THE THUNDERSTORM WILL BE NEAR MORRIS AROUND 355 PM...COVINGTON AROUND
420 PM...BLOSSBURG AROUND 425 PM AND OGDENSBURG AROUND 440 PM.
THIS STORM WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...AND
ROUTE 15.

VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM.

FORECASTER: DEVOIR
Special weather statement, May 25, 4:12 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT FRI MAY 25 2007

PAZ005-006-252115-
MCKEAN-POTTER-
412 PM EDT FRI MAY 25 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCKEAN AND WEST
CENTRAL POTTER COUNTIES...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF BRADFORD...MOVING EAST AT
25 MPH.

THE THUNDERSTORM WILL BE NEAR CROSBY AROUND 420 PM...NORWICH...PORT
ALLEGANY AROUND 425 PM...KEATING SUMMIT...ROULETTE AROUND 440 PM AND
AUSTIN AROUND 455 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR
ROADS...ROUTE 6...STATE ROAD 46.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: DEVOIR
Special weather statement, May 25, 4:59 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT FRI MAY 25 2007

PAZ042-252300-
SULLIVAN-
459 PM EDT FRI MAY 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN SULLIVAN
COUNTY THROUGH 630 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORKSVILLE...OR 17 MILES SOUTHEAST OF
CANTON...MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR LAPORTE AROUND 530 PM EDT DUSHORE
AROUND 540 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT
Special weather statement, May 25, 5:56 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
556 PM EDT FRI MAY 25 2007

PAZ028-056-252330-
JUNIATA-PERRY-
556 PM EDT FRI MAY 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA AND CENTRAL
PERRY COUNTIES THROUGH 730 PM EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF LEWISTOWN...MOVING SOUTHEAST AT
10 PH.

THE THUNDERSTORM WILL BE NEAR PORT ROYAL...MIFFLIN AROUND 615 PM...
ICKESBURG AROUND 645 PM...THOMPSONTOWN AROUND 700 PM AND MILLERSTOWN
AROUND 715 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322/22.

A 10 TO 20 MINUTE PERIODS OF VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS BETWEEN ONE
HALF AND THREE QUARTERS OF AN INCH ARE LIKELY.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: LAMBERT

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.